Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 72, NWS Nashville, TN

June 7, 20144 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2014, 9:00 PM CDT for 4 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2014, 9:00 PM CDT (02:00 UTC)
Expired
Jun 7, 2014, 9:46 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Giles County, TN, Marshall County, TN, Maury County, TN

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 4:44 PM CDTTornado WatchSPC7 hr
Jun 7, 6:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS54 KOHX 080200
SVROHX
TNC003-055-117-119-080300-
/O.NEW.KOHX.SV.W.0072.140608T0200Z-140608T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
  EASTERN GILES COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN MAURY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1000 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM LEWISBURG TO 10 MILES NORTHEAST OF PULASKI TO 10
  MILES SOUTHEAST OF PULASKI TO 10 MILES WEST OF ARDMORE...AND WERE
  MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY TO
  PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...SHELBYVILLE...CORNERSVILLE...ARDMORE...FARMINGTON...
  BELFAST AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY MORNING FOR
CENTRAL TENNESSEE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT SUNDAY MORNING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3552 8696 3551 8638 3534 8639 3532 8644
      3536 8649 3535 8654 3537 8659 3532 8660
      3531 8667 3525 8675 3526 8682 3500 8683
      3499 8695 3499 8696
TIME...MOT...LOC 0157Z 270DEG 23KT 3544 8693 3526 8686
          3512 8687 3495 8698

$$

FORECASTER:BOYD
1 follow-up statement
641 
WWUS54 KOHX 080246
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
946 PM CDT SAT JUN 7 2014

TNC003-055-117-119-080256-
/O.CAN.KOHX.SV.W.0072.000000T0000Z-140608T0300Z/
BEDFORD TN-GILES TN-MARSHALL TN-MAURY TN-
946 PM CDT SAT JUN 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAURY...SOUTHERN
MARSHALL...EASTERN GILES AND SOUTHERN BEDFORD COUNTIES IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR CENTRAL TENNESSEE.

LAT...LON 3552 8696 3551 8638 3534 8639 3532 8644
      3536 8649 3535 8654 3537 8659 3532 8660
      3531 8667 3525 8675 3526 8682 3500 8683
      3499 8695 3499 8696
TIME...MOT...LOC 0246Z 270DEG 23KT 3544 8655 3526 8648
          3512 8649 3495 8660

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:40 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 7, 8:40 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT SAT JUN 7 2014

.UPDATE...
UPDATED SUITE OF FORECAST PRODUCTS TO REMOVE NORTHERN COUNTIES
FROM TORNADO WATCH 253.
&&

.PREV DISCUSSION.../ISSUED 744 PM CDT SAT JUN 7 2014/

UPDATE...
UPDATED SUITE OF FORECAST PRODUCTS TO INCLUDE IMPACTS OF SEVERE
THUNDERSTORM WATCH NUMBER 257.

PREV DISCUSSION.../ISSUED 657 PM CDT SAT JUN 7 2014/

UPDATE...FOR 00Z AVIATION DISCUSSION.

AVIATION...00Z AVIATION DISCUSSION.
EXPECTING GUSTS TO 45KTS POSSIBLE AT TAF SITES THRU 08/05Z WITH
HEAVY RAINFALL POSSIBLE AS A LINE OF SHWRS/TSTMS CONTINUES TO MOVE
ACROSS THE MID STATE...WITH SOME SVR TSTMS POSSIBLE. EXPECT DECREASE
IN SHWRS/TSTMS AFTER MIDNIGHT...WITH ISO SHWRS/TSTMS AT BEST AFTER
08/15Z AND THUS WILL NOT MENTION IN TAF FORECAST ISSUANCE AT THIS
POINT.

PREV DISCUSSION.../ISSUED 643 PM CDT SAT JUN 7 2014/

MESOSCALE UPDATE...
LOOKING AT THE BIGGER PICTURE MAY BE SEEING LEWP WESTERN
TENNESSEE. SHOULD REACH TENNESSEE RIVER AROUND 730 PM. THIS
FEATURE MAY ENHANCE TORNADO THREAT AS IT MOVES EASTWARD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 7, 8:47 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
847 PM CDT SAT JUN 7 2014

TNZ056>060-093>095-090200-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-LAWRENCE-GILES-
847 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR LOCATIONS
MAINLY ALONG AND WEST OF INTERSTATE 65. NUMEROUS THUNDERSTORMS
ARE EXPECTED...WITH SEVERE THUNDERSTORMS THAT DO DEVELOP RESULTING
IN THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT
WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT
WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR
HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

TNZ008>011-028>034-061>066-075-077>080-090200-
SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
847 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT
FOR LOCATIONS EAST OF INTERSTATE 65. NUMEROUS THUNDERSTORMS ARE
EXPECTED...WITH SEVERE THUNDERSTORMS THAT DO DEVELOP RESULTING IN
THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL WILL ALSO REMAIN A THREAT WITH ANY SLOW MOVING OR
PERSISTENT STORMS...AND SOME FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT
WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR
HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

TNZ005>007-023>027-090200-
STEWART-MONTGOMERY-ROBERTSON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-
DAVIDSON-
847 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT
WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR
HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT
SHOWERS AND THUNDERSTORMS.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Jun 7, 8:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     6 S MURFREESBORO        35.77N  86.39W
06/07/2014                   RUTHERFORD         TN   TWITTER

            A TREE WAS REPORTED DOWN ON RUCKER CHRISTIANA ROAD
            BLOCKING THE ROADWAY.

&&

EVENT NUMBER OHX1400390

TB12
Local storm report, Jun 7, 8:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/07/2014                   MAURY              TN   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
            SPRING HILL IN MAURY COUNTY.

&&

EVENT NUMBER OHX1400391

TB12
Special weather statement, Jun 7, 8:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
847 PM CDT SAT JUN 7 2014

TNZ060-061-080230-
MARSHALL-MAURY-
847 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND MAURY COUNTIES...

AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MOUNT PLEASANT...COLUMBIA AND I-65
EAST OF COLUMBIA.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED
WITH THIS STORM.

LAT...LON 3547 8724 3567 8723 3571 8680 3570 8678
      3571 8676 3543 8676

BOYD
Local storm report, Jun 7, 8:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     7 SW LEBANON            36.14N  86.41W
06/07/2014                   WILSON             TN   EMERGENCY MNGR

            TREES DOWN AT STEWARTS FERRY PIKE AND LOGUE ROAD NEAR
            GLADEVILLE.

&&

EVENT NUMBER OHX1400392

TB12
Local storm report, Jun 7, 8:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      5 SE NASHVILLE          36.12N  86.72W
06/06/2014                   DAVIDSON           TN   BROADCAST MEDIA

            MURFREESBORO ROAD CLOSED AT THOMPSON LANE DUE TO
            FLOODING. 3 VEHICLES STRANDED IN FLOOD WATERS.

0300 AM     FLOOD            WHITE BLUFF             36.11N  87.21W
06/07/2014                   DICKSON            TN   FACEBOOK

            WATER COVERING SEVERAL PARTS OF TAYLORTOWN ROAD IN
            WHITE BLUFF

0805 PM     TSTM WND DMG     6 S MURFREESBORO        35.77N  86.39W
06/07/2014                   RUTHERFORD         TN   TWITTER

            A TREE WAS REPORTED DOWN ON RUCKER CHRISTIANA ROAD
            BLOCKING THE ROADWAY.

0815 PM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/07/2014                   MAURY              TN   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
            SPRING HILL IN MAURY COUNTY.

0815 PM     TSTM WND DMG     7 SW LEBANON            36.14N  86.41W
06/07/2014                   WILSON             TN   EMERGENCY MNGR

            TREES DOWN AT STEWARTS FERRY PIKE AND LOGUE ROAD NEAR
            GLADEVILLE.

&&

EVENT NUMBER OHX1400387 OHX1400388 OHX1400390 OHX1400391 OHX1400392

31
Local storm report, Jun 7, 8:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
06/07/2014                   DAVIDSON           TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS AT LEAST A DOZEN TREES DOWN
            ACROSS THE COUNTY WITH OVER 5000 RESIDENTS WITHOUT
            POWER. SOME DOWNED POWER LINES WERE LIVE OR HOT.

&&

EVENT NUMBER OHX1400393

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:03 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford22 min
Jun 7, 7:08 PM CDTSpecial Weather StatementOHXHumphreys, Perry37 min
Jun 7, 7:12 PM CDTSpecial Weather StatementOHXLawrence63 min
Jun 7, 7:18 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry57 min
Jun 7, 7:21 PM CDTAreal Flood WarningOHXWayne6 hr
Jun 7, 7:22 PM CDTAreal Flood WarningOHXWayne5 hr
Jun 7, 7:34 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry, Wayne43 min
Jun 7, 8:01 PM CDTFlash Flood WarningOHXHickman, Humphreys, Lawrence, Lewis, Maury, Perry and 1 more3 hr
Jun 7, 8:15 PM CDTSpecial Weather StatementOHXGiles, Hickman, Lawrence, Lewis, Maury, Williamson60 min
Jun 7, 8:32 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence43 min
Jun 7, 8:33 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall27 min
Jun 7, 8:47 PM CDTSpecial Weather StatementOHXMarshall, Maury43 min
Jun 7, 8:54 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson36 min
Jun 7, 8:59 PM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Van Buren, Warren, White46 min
Jun 7, 9:06 PM CDTTornado WarningOHXBedford, Marshall, Maury24 min
Jun 7, 10:25 PM CDTRiver Flood AdvisoryOHXPerry36 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.